MAUDE Adverse Event Report: STRYKER GMBH LONG NAIL KIT R1.5, TI, LEFT GAMMA3 Ø11X300MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH LONG NAIL KIT R1.5, TI, LEFT GAMMA3 Ø11X300MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 35251300S
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Nonunion/Delayed-union Bone Fracture (2369)
Date of Event 03/28/2025
Type of Reportable Event Serious Injury
Event or Problem Description
As reported: "implant fracture after non-consolidated fracture.Explantation of the broken implant, implantation of a hip tep.".
 
Additional Manufacturer Narrative
Once the investigation is completed any additional information will be reported in a supplemental report.
 
Additional Manufacturer Narrative
The reported event could be confirmed as device was returned and matches to the alleged event.The returned device was visually inspected with the help of a microscope, revealing slight misdrilling marks on the distal end.There is significant deformation at the distal end, and small marks are also visible on the proximal end.This is confirmed by the notable signs of wear (shiny areas) around the lag screw hole and, more importantly, on the distal portion.The microscopic inspection revealed that the breakage originated on the lateral side of the nail.The presence of rest lines, a relatively smooth fracture surface on the initiation side, and abrupt features on the other side provide evidence of a fatigue fracture.Signs of a rapid fracture are visible in both the distal and proximal portions of the nail, indicating that the implant broke suddenly under high load.The shiny areas observed on the fracture surface result from friction between both portions during the breakage.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.The broken nail was returned for evaluation and no product related issue could be detected.Neither x-rays, nor operation report, nor additional details about patient activity or medical history was available.Therefore the root cause of the breakage cannot be defined.The evaluation of the nail has shown that fatigue caused by high loads did lead to the breakage of the device.If any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
LONG NAIL KIT R1.5, TI, LEFT GAMMA3 Ø11X300MM X 125°
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
cécile lefeuvre
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key21960140
Report Number0008031020-2025-00860
Device Sequence Number20651242
Product Code HSB
UDI-Device Identifier07613252274254
UDI-Public(01)07613252274254(17)280831(10)K17A987
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K200869
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number35251300S
Device Lot NumberK17A987
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/07/2025
Supplement Date Received by Manufacturer06/23/2025
Initial Report FDA Received Date05/05/2025
Supplement Report FDA Received Date07/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexFemale
Patient Weight64 KG